MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number SMPX630
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 05/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation could be performed.Reason for device explant and/or reoperation: left device bubbles and migration.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female patient underwent revision breast reconstruction surgery with a 630cc mentor memorygel breast implant on both sides and experienced right side breast implant rupture, and left side had bubbles in it.It was also reported that one of the implants kept flipping around.Device migration is being reported on both sides until further information is received, at which time, a supplemental report will be submitted.The patient underwent bilateral explantation and replacement with catalog number smpx630; serial number (b)(4) on the left side, and with catalog smpx630, serial number (b)(4) on the right side on (b)(6) 2021.This medwatch report is for the patient¿s left-sided device.
 
Additional Manufacturer Narrative
On june 8, 2021, mentor became aware that field e2 (health professional?) was incorrectly marked as "no" under the previous initial submission.The field has been correctly updated to "yes" on this form.This supplemental medwatch report is for the patient¿s left-sided device.Manufacturer¿s reference number: (b)(4), e2 health professional.
 
Additional Manufacturer Narrative
On (b)(6) 2021, device evaluation was completed.Device evaluation summary: mentor conducted a visual inspection, leak testing, and microscopic examination of the returned device.Visual analysis of the returned sample revealed that the smooth mod + prof xtra 630cc breast implant was found to have a bubble within the gel, measuring approximately 2.3 cm in diameter.Leak testing was performed, according to mentor procedure, and it revealed a tear measuring approximately 0.1 cm was found on the anterior view.Microscopic examination was performed on the edges of the rupture, and parallel striations were found in the whole area of the tear.Parallel striations are consistent with markings made by a sharp object perforating the implant shell.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Based on the information currently available, microscopic examination of the returned product indicates that the implant could have been damaged during or subsequent to implantation.The product insert data sheet cautions to not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps, or scissors to contact the device during the implantation or other surgical procedures.Implant displacement/migration may occur from improper implant sizing and/or placement, i.E., when the implant is too large or the pocket too small or when there has been inadequate preoperative assessment of stresses causing movement of the prosthesis.Implant displacement/migration is a known complication associated with these devices and is referenced in our current product insert data sheet.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.This supplemental medwatch report is for the patient¿s left-sided device.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2021, the mentor failure analysis lab received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.As per device received, the lot number has been updated to 9448232 under field d4 on this form.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.On (b)(6) 2021, mentor also became aware on (b)(6) 2021, mentor also became aware that the date of bilateral explantation and replacement surgery was (b)(6) 2021.Hence, field d6b has been correctly updated to (b)(6) 2021 on this form.This supplemental medwatch report is for the patient¿s left-sided device.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key11932761
Report Number1645337-2021-06205
Device Sequence Number3363027
Product Code FTR
UDI-Device Identifier00081317025146
UDI-Public00081317025146
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2025
Device Model NumberSMPX630
Device Catalogue NumberSMPX630
Device Lot Number9448232
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2021
Initial Date Received by Manufacturer 05/11/2021
Supplement Date Received by Manufacturer06/08/2021
06/21/2021
06/21/2021
Initial Report FDA Received Date06/03/2021
Supplement Report FDA Received Date06/08/2021
06/21/2021
06/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age28 YR